Alert archive / New York / Areal Flood Warnings in 2020
Areal Flood Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jun 20, 2020, 10:55 PM EDT for Livingston County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 10:55 PM EDT (02:55 UTC)
- Expired
- Jun 21, 2020, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WGUS41 KBUF 210255
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
1055 PM EDT Sat Jun 20 2020
NYC051-210600-
/O.NEW.KBUF.FA.W.0002.200621T0255Z-200621T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-
1055 PM EDT Sat Jun 20 2020
The National Weather Service in Buffalo has issued a
* Flood Warning for...
West central Livingston County in western New York...
* Until 200 AM EDT.
* Earlier today over 3 inches of rain fell a few miles southwest of
Mount Morris, with localized amounts up to 5 inches. Although the
heavy rain has ended, it will take time for the water to run-off.
This will result in flooding along Buck Run Creek. Flooding may
impact Route 36 (Main Street), and southern portions of the
village of Mount Morris. The flooding will gradually subside
overnight.
* Some locations that will experience flooding include...
Mount Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4274 7784 4271 7782 4265 7789 4267 7794
4272 7788
$$
Apffel1 follow-up statement
031
WGUS81 KBUF 210559
FLSBUF
Flood Statement
National Weather Service Buffalo NY
159 AM EDT Sun Jun 21 2020
NYC051-210604-
/O.EXP.KBUF.FA.W.0002.000000T0000Z-200621T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-
159 AM EDT Sun Jun 21 2020
...THE FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR WEST CENTRAL
LIVINGSTON COUNTY...
Flood waters continue to recede on Buck Run Creek, and are no longer
expected to pose a threat to life or property in the area. The flow
in the creek will continue to run fast and well above normal through
daybreak, so those living immediately along the creek should
continue to use caution. This would include pedestrians on the south
side of the village of Mount Morris where the creek runs under Route
36 (maine Street).
LAT...LON 4274 7784 4271 7782 4265 7789 4267 7794
4272 7788
$$
RSHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jun 20, 10:03 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 20, 10:03 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1003 PM EDT Sat Jun 20 2020 .SYNOPSIS... Warm and moderately humid conditions will remain over the area through the weekend and into the beginning of next week with chances of scattered afternoon and early evening showers and thunderstorms. Outside of the mid-afternoon and early evening hours with the scattered showers and thunderstorms, generally clear to partly cloudy skies will continue. && .NEAR TERM /THROUGH SUNDAY/... Lingering showers and thunderstorms will continue to taper off late this evening as diurnal instability continues to wane. Expect these to be pretty much done by midnight. Where rain did fall in the Southern Tier today, there may be some valley fog overnight. Sunday will be a similar day, with the upper level low becoming concentrated off the mid-Atlantic coastline. This placement may be enough to slightly lower the coverage area of convection tomorrow in an otherwise similar environment. There will again be a small risk for localized flooding due to the slow storm motion. It will be slightly warmer aloft, with 850 hPa temperatures a degree or so warmer...leading to afternoon highs in the mid to upper 80s across our region...with perhaps a spot 90F reading in the Genesee Valley. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Warm and humid airmass persists through Tuesday night. Main cold front does not arrive until late Tuesday night as upper level trough settles more across the Great Lakes. Does look like we'll break the cycle of mainly mid afternoon to early evening isolated coverage convection as both Monday and Tuesday convectively driven shortwaves rotating around the upper low will result in showers and some thunderstorms developing by late morning each day and carrying through the afternoon. Main focus will still be on the lake breeze boundaries and over the higher terrain of the Southern Tier and North Country. Effective shear weak, so as PWATS climb to toward 1.75 inches (over 200 pct of normal), heavy downpours will be the primary hazard from stronger storms. Above normal temperatures continue with lows in the 60s, even upper 60s to near 70F over the lake plains. Daytime highs will reach the mid to upper 80s with dewpoints/humidity increasing as the front draws closer. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... The cold front finishes sliding through on Wednesday with greatest chances for rain from Finger Lakes to the North Country. Stronger storms could occur in these areas if the front slows given ample effective shear to support. Beyond that, through most of the time will be dry and less humid, upper trough sliding from the Great Lakes to eastern Canada could lead to a few afternoon showers and thunderstorms each day. Temperatures will only cool to around normal behind the front. Highs most days will range from the upper 70s to lower 80s. Lows will be in the 50s to around 60F. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Lingering showers and storms late this evening should be pretty much done by midnight. Otherwise, expect VFR conditions overnight, with the possible exception of fog which may develop this evening at locations which did get rain. Since KJHW was dry today, kept fog out of its TAF. A modest southerly flow should cause any fog to dissipate late tonight. A weak ridge will provide VFR flight conditions through Sunday morning. Then scattered afternoon showers and storms will develop again Sunday afternoon with localized and briefly lower flight conditions. Outlook... Sunday night...VFR. Monday and Tuesday...Mainly VFR, with possible MVFR in likely showers and thunderstorms. Patchy fog mainly along the far Southern Tier will also be possible, forming late at night and lasting into morning. Wednesday and Thursday...VFR with a chance for a shower or thunderstorm. && .MARINE... High pressure over the Lower Great Lakes will continue to support favorable marine conditions through the weekend. Winds will generally be under 10 knots and waves under 2 feet. There may be some very isolated showers and thunderstorms each afternoon through the weekend, but the best chance of this will be across inland areas away from the cooling and stabilizing influence of the lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH/Thomas NEAR TERM...Apffel/Thomas SHORT TERM...JLA LONG TERM...JLA AVIATION...Apffel/Thomas MARINE...Apffel/Fries/RSH
Hazardous weather outlook, Jun 20, 4:38 AM EDT, 18 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 438 AM EDT Sat Jun 20 2020 NYZ001>008-010>014-019>021-085-210845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 438 AM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 438 AM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 20, 6:42 PM EDT, 4 hours 13 minutes before
Special Weather Statement National Weather Service Buffalo NY 642 PM EDT Sat Jun 20 2020 NYZ020-202330- Cattaraugus- 642 PM EDT Sat Jun 20 2020 ...A THUNDERSTORM PRODUCE HEAVY RAINFALL IN SOUTH CENTRAL CATTARAUGUS COUNTY... At 639 PM EDT, a strong thunderstorm was located near Limestone, moving west at 5 mph. The storm is producing heavy rainfall, with rainfall amounts in excess of an inch near and just to the west of Limestone. Localized flooding and ponding of water in roadways is possible. Locations impacted include... Allegany State Park, Carrollton and Limestone. This includes Interstate 86 exit 19 and near exit 23. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4212 7880 4214 7859 4200 7858 4200 7882 TIME...MOT...LOC 2239Z 082DEG 3KT 4203 7866 Apffel
Special weather statement, Jun 20, 6:52 PM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
652 PM EDT Sat Jun 20 2020
NYZ012-013-202330-
Livingston-Wyoming-
652 PM EDT Sat Jun 20 2020
...A STRONG THUNDERSTORM WILL PRODUCE HEAVY RAINFALL NEAR
LETCHWORTH STATE PARK...
At 650 PM EDT, a strong thunderstorm was located near Letchworth
State Park. The storm is nearly stationary. The storm has produced
over an inch of rainfall, with an additional inch possible. Heavy
rainfall may result in ponding of water on roadways and localized
flooding.
Locations impacted include...
Letchworth State Park, Perry, Mount Morris, Nunda, Castile, Silver
Lake and Sonyea.
This includes Interstate 390 near exit 7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4260 7805 4270 7809 4275 7783 4258 7780
4258 7803
TIME...MOT...LOC 2250Z 082DEG 3KT 4266 7792
ApffelSpecial weather statement, Jun 20, 9:35 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Buffalo NY
935 PM EDT Sat Jun 20 2020
NYZ008-210230-
Lewis-
935 PM EDT Sat Jun 20 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEWIS COUNTY...
At 934 PM EDT, a strong thunderstorm was located near Highmarket, or
7 miles west of Boonville, moving northwest at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Whetstone Gulf State Park, Highmarket, Constableville, Turin, Mohawk
Hill, North Osceola, Swancott Mill, West Leyden, Bellwood,
Talcottville and Rector.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4342 7553 4344 7562 4357 7576 4358 7576
4375 7578 4385 7560 4352 7532
TIME...MOT...LOC 0134Z 142DEG 17KT 4351 7547
MitchellLocal storm report, Jun 20, 10:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1046 PM EDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 2 SSW MOUNT MORRIS 42.69N 77.89W
06/20/2020 LIVINGSTON NY EMERGENCY MNGR
ROADWAYS FLOODED INCLUDE ROUTE 408 (MOUNT MORRIS NUNDA
RD), RIDGE RD, CREEK RD, RIVER RD, DUTCH RD AND
CLEVELAND RD.
&&
EVENT NUMBER BUF2000844
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:35 PM EDT | Special Weather Statement | BUF | Lewis | 55 min |
| Jun 21, 1:32 PM EDT | Special Weather Statement | BUF | Monroe | 43 min |
Nearby
Areal Flood Warnings in New York, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.